What Does a Lortab Overdose Look Like?

Lortab, manufactured by UCB Pharma, is a brand name of the combination drug containing hydrocodone and acetaminophen. Acetaminophen increases the effects of hydrocodone. Acetaminophen is a non-narcotic pain reliever that can also reduce fever, and hydrocodone is a narcotic pain reliever. Lortab is prescribed by doctors for the relief of moderate to moderately severe pain. “Lortab is prescribed by doctors for the relief of moderate to moderately severe pain.”

Dangers of Acetaminophen and Hydrocodone

In the United States, the most common drug used is acetaminophen. The U.S. Federal Drug Administration (FDA) indicates more than 28 billion doses of acetaminophen products were purchased in 2005 by US consumers. Acetaminophen does not cause stomach issues similar to those caused by ibuprofen, naproxen and aspirin. Taking more than the maximum recommended daily dosage of 4 grams may produce serious overdose symptoms. In 2011, the FDA limited the strength of acetaminophen per dosage unit because of its potential for causing severe liver injury.

Concerns over the number of medication errors associated with formulations including hydrocodone have resulted in a risk-based approach adopted by the FDA. Between 1999 and 2002, deaths attributed to opioid analgesics, such as Lortab, increased 91 percent. The number of deaths in the United States attributed to painkiller overdose has quadrupled from 1999 to 2010. In some states, the number of fatalities resulting from painkiller overdoses surpasses the number of fatalities resulting from vehicle accidents.

Lortab is potentially addictive, and it is a commonly misused and abused drug. Taking Lortab over an extended period of time can result in your body developing a tolerance to it, making it necessary for you to take more than the prescribed amount to achieve the same effect. Ingesting large amounts of Lortab may result in harmful consequences, including death. If you are taking more than the prescribed amount of Lortab, you may need to seek treatment.

What do Overdose Symptoms Look Like?

Individuals who overdose on Lortab may exhibit any symptoms associated with acetaminophen and hydrocodone overdoses. These Lortab overdose symptoms may include:

  • Cold, clammy skin
  • Yellowing of the eyes or skin
  • Respiratory depression
  • Extreme drowsiness
  • Limp muscles
  • Cold and clammy skin
  • Unusual sweating
  • Extremely slow heartbeat
  • Low blood pressure
  • Nausea or vomiting
  • Stomach or abdominal pain
  • Dark urine
  • Apnea
  • Insomnia
  • Circulatory collapse
  • Cardiac arrest
  • Unconsciousness
  • Damaged kidney tubule cells
  • Deficiency of platelets in the blood
  • Death of liver cells
  • Coma, including hypoglycemic coma

Lortab overdose symptoms themselves are very serious. A single overdose can result in permanent brain damage or death, particularly if a large amount of Lortab is ingested and addiction treatment is delayed. You need to seek immediate treatment if you experience any signs of an overdose on Lortab.

Getting Necessary Treatment

“Severe respiratory depression resulting from a Lortab overdose can be treated with the opioid antagonist naloxone hydrochloride.” Reestablishing or maintaining sufficient respiratory exchange is crucial in Lortab overdose treatment and detoxification. This can be accomplished through the use of assisted or controlled ventilation. Severe respiratory depression resulting from a Lortab overdose can be treated with the opioid antagonist naloxone hydrochloride. Naloxone hydrochloride is preferably administered intravenously and simultaneously with respiratory resuscitation efforts. Lortab overdose treatment can also include the following as needed:

  • Administration of oxygen
  • IV fluids
  • IV vitamin K
  • Emptying the stomach to remove any unabsorbed Lortab
  • Oral activated charcoal
  • Other supportive measures

Taking more than the prescribed dosage of Lortab or taking it when it is not prescribed to you can cause serious Lortab overdose symptoms that may result in fatal consequences. Addiction to Lortab can have very serious or cause even fatal consequences. If you are worried that your use of the drug may cause you to experience Lortab overdose symptoms, call 1-888-287-0471 Who Answers? to find the assistance you need.

ProjectKnow.com is operated by Recovery Brands LLC, a subsidiary of American Addiction Centers, Inc. Learn more about what this means here
Call Today
1-888-287-0471 Who Answers?